Jiawei Zhang

Associate Professor of Operations Management
Department of Information, Operations, and Management Sciences

Stern School of Business
New York University



Curriculum Vitae

 

Research Interests: Business Analytics and Optimization

Courses

 

Editorial Service:

Working Papers

Journal Papers

  1. Optimizing Product Launches in the Presence of Strategic Consumers (with Ilan Lobel, Jigar Patel, Gustavo Vulcano), Management Science, accepted for publication, 2014.
  2. Appointment Scheduling with Limited Distributional Information (with Ho-Yin Mak and Ying Rong), Management Science, forthcoming, 2014.
  3. Sequencing Appointments for Service Systems Using Inventory Approximations (with Ho-Yin Mak and Ying Rong), M&SOM, 16(2), pp. 251-262, 2014.
  4. A Note on Appointment Scheduling with Piecewise Linear Cost Function (with Dongdong Ge, Guohua Wan, Zizhuo Wang), Mathematics of Operations Research, forthcoming, 2014.
  5. Approximation Algorithms for Integrated Distribution Network Design Problems (with Y.Li, J. Shu, X. Wang, N. Xiu, D. Xu), INFORMS Journal on Computing, 25(3), pp. 572-584, 2013.
  6. Newsvendor Optimization with Limited Distribution Information (with Zhisu Zhu and Yinyu Ye), Optimization Methods and Software, 28(3), pp. 640-667, 2013.
  7. Polymatroid Optimization, Submodularity, and Joint Replenishment Games (with Simai He and Shuzhong Zhang), Operations Research, 60(1), pp. 128-137, 2012.
  8. Design of Price Mechanisms for Network Resource Allocation via Price of Anarchy (with Ying-Ju Chen), Mathematical Programming, 131(1-2), pp. 333-364, 2012.
  9. The Reliable Facility Location Problem: Formulations, Heuristics, and Approximation Algorithms (with Zuo-Jun Shen and Lezhou Zhan), INFORMS Journal on Computing, 23(3), pp. 470-482, 2011.
  10. Geomtric Rounding: Dependent Randomized Rounding Scheme (D. Ge, S. He, Y.Ye, J. Zhang), Journal of Combinatorial Optimization, 22(4), pp. 699-725, 2011.
  11. Bounding Probability of Small Deviation: a Fourth Moment Approach (with Simai He and Shuzhong Zhang), Mathematics of Operations Research, Vol. 35, pp. 233-256, 2010.
  12. Integrating Facility Location and Production Planning Decisions (E. Romeijn, T. Sharkey, and Z.-J. Shen), Networks, Vol. 55, pp. 78-89, 2010.
  13. A Stochastic Programming Duality Approach to Inventory Centralization Games (with Xin Chen), Operations Research, Vol. 57, pp. 840-851, 2009.
  14. Cost Allocation for Joint Replenishment Models, Operations Research, Vol 57, No. 1, pp. 146-156, 2009.
  15. Stochastic Combinatorial Optimization with Controllable Risk Aversion Level (with Man-Cho So and Yinyu Ye), Mathematics of Operations Research, Vol. 34, pp. 522-537, 2009.
  16. Approximation algorithms for general one-warehouse multi-retailer systems (Z.-J. Shen, J. Shu, D. Simchi-Levi, C.-P. Teo), Naval Research Logistics, Vol. 56, pp. 646-658, 2009.
  17. Some Characterization for SOC-monotone and SOC-convex functions (J.S. Chen, X. Chen, S. Pan, J. Zhang), Journal of Global Optimization, Vol. 45, pp. 259-279, 2009.
  18. A unified theorem on SDP rank reduction (with Man-Cho So and Yinyu Ye), Mathematics of Operations Research, Vol. 33, No. 4, pp. 910-920, 2008.
  19. A linear decision-based approximation approach to stochastic programming (with Xin Chen, Melvyn Sim, and Peng Sun), Operations Research, Vol. 56, No. 2, pp. 344-357, 2008.
  20. Scheduling Multiple Products on Parallel Machines with Setup Costs (V. Krasik, J. Leung, M. Pinedo, J. Zhang), Naval Research Logistics, Vol. 55. No. 7, pp. 654 -669, 2008.
  21. On Approximating Complex Quadratic Optimization Problems via Semidenite Programming Relaxations (A. M-C. So, J. Zhang, Y. Ye), Mathematical Programming, Vol. 110, No. 1, pp. 93-110, 2007.
  22. Approximating the Radii of Point Sets (K. Vagradarajan, S. Venkatesh, Y. Ye, J. Zhang), SIAM Journal on Computing, Vol 36, No. 6, pp. 1764-1776, 2007.
  23. Minimizing Total Weighted Completion Time when Scheduling Orders in a Flexible Environment with Uniform Machines (J. Leung, H. Li, M. Pinedo, J. Zhang), Information Processing Letters, Vol. 103, No. 3, pp. 119-129, 2007.
  24. Approximating the Two-Level Facility Location Problem Via a Quasi-Greedy Approach, Mathematical Programming, Vol. 108, No.1, pp. 159-176, 2006.
  25. Approximation Algorithms for Metric Facility Location Problems (M. Mahdian, Y.Ye, J. Zhang), SIAM Journal on Computing, Vol 36, No. 2, pp. 411-432, 2006.
  26. Partitioning of Testing Time: Theoretical Properties and Practical Implications (T. Wang, J. Zhang), Psychometrika, Vol. 71, No. 1, pp. 105-120, 2006.
  27. Lot-sizing Scheduling with Batch Setup Times (B. Chen, Y. Ye, J. Zhang), Journal of Scheduling, Vol. 9, No. 3, pp. 299-310, 2006.
  28. Multiexchange Local Search Algorithm for the Capacitated Facility Location Problem (J. Zhang, B. Chen, Y. Ye), Mathematics of Operations Research, Vol 30, No. 2, pp. 389-403, 2005.
  29. Improved Combinatorial Approximation Algorithms for the k-Level Facility Location Problem (A. Ageev, Y. Ye, J. Zhang), SIAM Journal on Discrete Mathematics, Vol 18, No. 1, pp. 207-217, 2004.
  30. Improved Approximations for Max Set Splitting and Max NAE SAT (J. Zhang, Y.Ye, Q. Han), Discrete Applied Mathematics, vol. 142, no 1-3, pp. 133-149, 2004.
  31. Approximate the 2-Catalog Segmentation Problem Using Semidenite Programming Relaxation (D. Xu, Y. Ye, J. Zhang), Optimization Methods and Software, Vol. 18, No. 6, pp. 705-719, 2003.
  32. An Approximation Algorithm for Scheduling Two Parallel Machines with Capacity Constraints (H. Yang, Y. Ye, J. Zhang), Discrete Applied Mathematics, Vol. 130, No. 3, pp. 449-467, 2003.
  33. Approximation of Dense-n/2-Subgraph and the Complement of Min-Bisection (Y. Ye, J. Zhang), Journal of Global Optimization, Vol. 25, No. 1, pp. 55-73, 2003.
  34. An Improved Rounding Method and Semidefinite Programming Relaxation for Graph Partition (Q. Han, Y. Ye, J. Zhang), Mathematical Programming, Vol. 92, No. 3, pp. 509-535, 2002.
  35. A Note on the Maximization Version of the Multi-level Facility Location Problem (Y. Ye, J. Zhang), Operations Research Letters, Vol. 30, No. 5, pp. 333-335, 2002.
  36. On Approximation of Max-Vertex-Cover (Q. Han, Y. Ye, H. Zhang, J. Zhang), European Journal of Operational Research, Vol. 143, No. 2, pp. 207-220, 2002.
  37. Parallel Machine Scheduling with Splitting Jobs (W. Xing, J. Zhang), Discrete Applied Mathematics, Vol. 103, No. 1-3, pp. 259-269, 2000

 

Contact Information
Mailing Address: 44 West 4th St., Suite 8-66, New York, NY, 10012-1126
Email: jzhang (at) stern.nyu.edu

TEL: 212-998-0811